?

Log in

No account? Create an account
 
 
10 December 2009 @ 04:24 pm
Note to self and friends  
Okay, starting yesterday, my own depression symptoms have gotten markedly worse (on a scale of 1-10, I'd say I went from a 2 on Tuesday to about a 6 yesterday). I'm apologizing for everything, even more than usual, and feeling twitchy and anxious and guilty as hell. I suspect right now I could fail a lie detector test asking nothing more threatening than "State your full name and date of birth." I'm not worried about it yet; it could just be a short-term blip. However, I'm noting here as a way of keeping myself honest.

The psych nurse practitioner did say when I saw her last month that some new research is linking depression to levels of Vitamin D3, and that taking a supplement is helpful to some people, so I will swing by one of the health-food stores on my way home and pick up a bottle. It can't do me any harm, I don't think, as long as I don't go way the hell overboard (one of the things I remember from high school: the fat-soluble vitamins are A, D, E, and K, and they can pile up in the system if you take too much, unlike the water-solubles that wash out with your urine).
 
 
guppiecatguppiecat on December 11th, 2009 01:26 am (UTC)
Vitamin D was wonderfully helpful to me. I combine it with Omega3 pills and a light box, and it keeps me on an even keel during the winter.

I do not, however, know of any studies involving D3 in conjunction with antidepressent pharmaceuticals. It would be naive to assume that there is none, but my gut feeling is that it may likely be minimal.
Janet Miles, CAP-OMjanetmiles on December 11th, 2009 02:22 am (UTC)
Funny you should mention Omega 3 -- I had a serious craving for fish this evening, and perked up slightly and briefly after eating some. I have asked Dale to pick up some flax seed tomorrow, and I'll start adding that to my morning yogurt.

I don't know of any studies about combining D3 and prescription meds, but since it was recommended by the PNP, I figure it can't hurt to try.